Alert archive / California / Winter Storm Watches in 2014
Winter Storm Watch 1, NWS Eureka, CA
NWS Eureka, CA issued this winter storm watch at Feb 5, 2014, 3:19 PM PST. It took effect at Feb 7, 2014, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 5, 2014, 3:19 PM PST (23:19 UTC)
- In effect from
- Feb 7, 2014, 4:00 AM PST
- Expired
- Feb 6, 2014, 1:30 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
340 WWUS46 KEKA 052319 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 319 PM PST WED FEB 5 2014 ...WINTER STORM TO BRING SIGNIFICANT SNOW ABOVE 3500 FEET... .A SERIES OF STRONG STORMS WILL IMPACT NORTHWEST CALIFORNIA BEGINNING THURSDAY EVENING AND CONTINUE THROUGH THE WEEKEND. COLD AIR HAS SETTLED ACROSS THE REGION AND WILL BE IN PLACE AS THE FIRST STORM SYSTEM ARRIVES THURSDAY NIGHT INTO FRIDAY MORNING. SNOW LEVELS WILL BEGIN AROUND 3000 FEET AND LIFT DURING THE STORM TO NEAR 5000 FEET BY LATE FRIDAY NIGHT. CAZ003-004-060730- /O.NEW.KEKA.WS.A.0001.140207T0600Z-140208T1100Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 319 PM PST WED FEB 5 2014 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WATCH ABOVE 3500 FEET...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT. * SNOW ACCUMULATIONS...4 TO 10 INCHES ABOVE 3500 FEET. ACCUMULATION POSSIBLY EXCEEDING A FOOT ON THE HIGHER MOUNTAIN PEAKS. LESS SNOW ACCUMULATIONS TO AS LOW AS 3000 FEET NEAR THE ONSET OF PRECIPITATION BEFORE SNOW CHANGES TO RAIN. * LOCATIONS INCLUDE...INTERIOR HUMBOLDT...INTERIOR DEL NORTE...EASTERN MENDOCINO...AND TRINITY COUNTIES. * HIGHWAYS IMPACTED...HIGHWAY 36 AND HIGHWAY 3. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
183 WWUS46 KEKA 060714 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1114 PM PST WED FEB 5 2014 ...WINTER STORM TO BRING SIGNIFICANT SNOW ABOVE 3500 FEET... .A SERIES OF STRONG STORMS WILL IMPACT NORTHWEST CALIFORNIA BEGINNING THURSDAY EVENING AND CONTINUING THROUGH THE WEEKEND. COLD AIR HAS SETTLED ACROSS THE REGION AND WILL BE IN PLACE AS THE FIRST STORM SYSTEM ARRIVES THURSDAY NIGHT INTO FRIDAY MORNING. SNOW LEVELS WILL BEGIN AROUND 3000 FEET AND LIFT DURING THE STORM TO NEAR 5000 FEET BY LATE FRIDAY NIGHT. CAZ003-004-061515- /O.CON.KEKA.WS.A.0001.140207T0600Z-140208T1100Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 1114 PM PST WED FEB 5 2014 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH LATE FRIDAY NIGHT ABOVE 3500 FEET... * SNOW ACCUMULATIONS...4 TO 10 INCHES ABOVE 3500 FEET. ACCUMULATION POSSIBLY EXCEEDING A FOOT ON THE HIGHER MOUNTAIN PEAKS. LESSER SNOW ACCUMULATIONS TO AS LOW AS 3000 FEET NEAR THE ONSET OF PRECIPITATION BEFORE SNOW CHANGES TO RAIN. * LOCATIONS INCLUDE...INTERIOR HUMBOLDT...INTERIOR DEL NORTE... EASTERN MENDOCINO...AND TRINITY COUNTIES. * HIGHWAYS IMPACTED...HIGHWAY 36 AND HIGHWAY 3. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
214 WWUS46 KEKA 061331 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 531 AM PST THU FEB 6 2014 ...WINTER STORM TO BRING SIGNIFICANT SNOW ABOVE 3500 FEET... .A SERIES OF STRONG STORMS WILL IMPACT NORTHWEST CALIFORNIA THROUGH THE WEEKEND. COLD AIR HAS SETTLED ACROSS THE REGION AND WILL BE IN PLACE EARLY FRIDAY MORNING AS WIDESPREAD PRECIPITATION MOVES ACROSS THE AREA. SNOW LEVELS WILL BEGIN AROUND 3000 FEET AND LIFT DURING THE STORM TO NEAR 5000 FEET BY LATE FRIDAY NIGHT. CAZ003-004-062145- /O.EXT.KEKA.WS.A.0001.140207T1200Z-140208T1100Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 531 AM PST THU FEB 6 2014 ...WINTER STORM WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT ABOVE 3500 FEET... * SNOW ACCUMULATIONS...4 TO 10 INCHES ABOVE 3500 FEET. ACCUMULATION POSSIBLY EXCEEDING A FOOT ON THE HIGHER MOUNTAIN PEAKS. LESSER SNOW ACCUMULATIONS TO AS LOW AS 3000 FEET NEAR THE ONSET OF PRECIPITATION BEFORE SNOW CHANGES TO RAIN. * LOCATIONS INCLUDE...INTERIOR HUMBOLDT...INTERIOR DEL NORTE... EASTERN MENDOCINO...AND TRINITY COUNTIES. * HIGHWAYS IMPACTED...HIGHWAY 36 AND HIGHWAY 3. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA... PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
397 WWUS46 KEKA 062130 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 130 PM PST THU FEB 6 2014 ...WINTER STORM TO BRING SIGNIFICANT SNOW ABOVE 3500 FEET... .A SERIES OF STRONG STORMS WILL IMPACT NORTHWEST CALIFORNIA THROUGH THE WEEKEND. COLD AIR HAS SETTLED ACROSS THE REGION AND WILL BE IN PLACE EARLY FRIDAY MORNING AS WIDESPREAD PRECIPITATION MOVES ACROSS THE AREA. SNOW LEVELS WILL BEGIN AROUND 3000 FEET AND LIFT DURING THE STORM TO NEAR 5000 FEET OR HIGHER BY LATE FRIDAY NIGHT. CAZ003-004-070530- /O.UPG.KEKA.WS.A.0001.140207T1200Z-140208T1100Z/ /O.NEW.KEKA.WS.W.0001.140207T1200Z-140208T0600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 130 PM PST THU FEB 6 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...4 TO 10 INCHES ABOVE 3500 FEET. ACCUMULATION POSSIBLY EXCEEDING A FOOT ON THE HIGHER MOUNTAIN PEAKS. LESSER SNOW ACCUMULATIONS TO AS LOW AS 3000 FEET NEAR THE ONSET OF PRECIPITATION BEFORE SNOW CHANGES TO RAIN. * LOCATIONS INCLUDE...INTERIOR HUMBOLDT...INTERIOR DEL NORTE... EASTERN MENDOCINO...AND TRINITY COUNTIES. * HIGHWAYS IMPACTED...HIGHWAY 36 AND HIGHWAY 3. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA... PRECAUTIONARY/PREPAREDNESS ACTIONS... ALLOW EXTRA TIME FOR ANY PLANNED TRAVEL. PACK A CAR SAFETY KIT. FOR UPDATED ROAD CONDITIONS AND POSSIBLE CHAIN REQUIREMENTS CALL 1-800-427-7623. BE PREPARED FOR CHANGING CONDITIONS. REMEMBER THAT ROCK SLIDES OCCUR IN MOUNTAINOUS TERRAIN. A WINTER STORM WARNING MEANS THAT HEAVY SNOWFALL IS EXPECTED ACROSS A LARGE AREA. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter storm watch went out at Feb 5, 12:26 PM PST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 5, 12:26 PM PST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 1226 PM PST WED FEB 5 2014 .SYNOPSIS...A SERIES OF LOW PRESSURE SYSTEMS WILL BEGIN TO IMPACT NORTHWEST CALIFORNIA TODAY. THE FIRST LOW WILL BRING CHANCES FOR MAINLY LIGHT RAIN AND MOUNTAIN SNOW THROUGH FRIDAY. A MAJOR WINTER STORM TAPPING INTO A TROPICAL MOISTURE FEED WILL THEN BRING HEAVY RAIN AND MOUNTAIN SNOW FOR THE WEEKEND. && .UPDATE...RADAR INDICATES LIGHT RAIN APPROACHING THE MENDOCINO COAST AHEAD OF SCHEDULE...SO WENT AHEAD AND UPDATED THE FORECAST TO INCLUDE A MENTION OF RAIN FOR THE AFTERNOON HOURS. ALSO UPDATED THE QPF AND SNOW AMOUNT FIELDS WITH THE MOST RECENT DATA FOR THE OVERNIGHT. STILL EXPECTING A FEW INCHES OF SNOW ABOVE 4000 FEET IN SOUTHERN TRINITY...SOUTHERN HUMBOLDT AND MENDOCINO COUNTIES WITH VERY LIGHT ACCUMULATION DOWN TO POSSIBLY 3000 FEET. THESE AMOUNTS ARE LOWER THAN OUR ADVISORY CRITERIA...SO NO WINTER WEATHER ADVISORIES WILL BE ISSUED AT THIS TIME. OTHERWISE THE FORECAST REMAINS ON TRACK AND THE PREVIOUS DISCUSSION IS INCLUDED BELOW. RPA && .PREV DISCUSSION......ISSUED AT 433 AM PST... DISCUSSION...LOW PRESSURE STILL PROGGED TO DROP SE ACROSS THE AREA TONIGHT AND THU BRINGING A CHANCE OF RAIN ACROSS THE AREA. MODELS HAVE BEEN INCONSISTENT WITH THE PRECIP COVERAGE WITH THIS SYSTEM...BUT THEY SEEM TO BE LOCKING IN ON A SOLUTION THAT BRINGS BEST CHANCES OF PRECIP TO THE S PORTION OF THE AREA TONIGHT AND TO THE N PORTION ON THU AND THU NIGHT AS SHORT WAVE ENERGY SPLITS AND SHEARS OVER THE REGION. IT STILL APPEARS THAT OVERALL PRECIP AMOUNTS WILL BE LIGHT. RAINFALL IS EXPECTED TO AVERAGE AROUND 1/4" WITH THIS SYSTEM WITH PERHAPS 1/2" ALONG WINDWARD HIGHER TERRAIN. SNOWFALL AMOUNTS ARE EXPECTED TO BE GENERALLY LIGHT. HOWEVER...OVER THE COURSE OF THE EVENT...AT LEAST A COUPLE OF INCHES WILL LIKELY ACCUMULATE ABOVE 3000 FT OVER THE YOLLA BOLLYS AND THE TRINITY ALPS. BY FAR THE MOST SIGNIFICANT WX EVENT IN THIS FORECAST CYCLE WILL BE PRECIP THIS WEEKEND. MODELS CONTINUE TO SHOW GOOD AGREEMENT ON A SIGNIFICANT PRECIP EVENT FROM FRI NIGHT THRU SUN NIGHT. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WHERE THE PACIFIC MOISTURE PLUME INTERSECTS THE COAST WITH LOCALLY HIGHER TERRAIN- ENHANCED AMOUNTS OF 6 INCHES CERTAINLY POSSIBLE. DUE TO THE INCREASED S FLOW DURING MOST OF THE EVENT...RAINFALL ALONG PORTIONS OF THE REDWOOD COAST WILL BE REDUCED DUE TO DOWNSLOPING. CONVERSELY...PRECIP IN THE KING RANGE WILL BE ENHANCED AS MOISTURE IS FORCED UP AND OVER THE MOUNTAINS. DUE TO THE COLD AIR IN PLACE ON SAT AND THE FACT THAT SOME INTERIOR VALLEYS MAY STAY FAIRLY COLD THRU SUN NIGHT...SIGNIFICANT SNOWS ARE ALSO POSSIBLE. HOWEVER...MODELS ARE NOT NEARLY AS BULLISH WITH THE UPPER LOW THAT WAS PROGGED TO BE NE OF THE AREA. IN FACT...MODELS HAVE TRENDED TOWARD A MORE SHEARED TROF WELL N OF THE AREA. AS A RESULT... HAVE ADJUSTED SNOW LEVELS UPWARD OVER THE WEEKEND...AND THESE VALUES MAY NEED TO BE FURTHER MODIFIED IN THAT DIRECTION. WOULD NOT BE SURPRISED TO SEE IN EXCESS OF A FOOT OF NEW SNOW OVER THE EASTERNMOST HIGH TERRAIN...BUT THE AFFECTED AREA MAY BE SMALLER AND HIGHER THAN 1ST THOUGHT. MORE MUCH-NEEDED PRECIP IS EXPECTED BY TUE AND WED OF NEXT WEEK. /SEC AVIATION...VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS ARE OCCURRING AT KCEC...KACV AND KUKI. VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS WILL CONTINUE AT KCEC...KACV AND KUKI TODAY. MARINE...LIGHT TO MODERATE NORTHERLY WINDS WILL PREVAIL ACROSS THE WATERS INTO FRIDAY. A LOW PRESSURE TROUGH WILL MOVE THROUGH THE AREA TODAY PRODUCING SHOWERS ACROSS THE AREA. SEAS WILL REMAIN LOW TO MODERATE THROUGH FRIDAY. SHORT PERIOD SEAS WILL OCCUR THIS WEEK. WINDS AND SEAS WILL INCREASE SATURDAY WITH SMALL CRAFT ADVISORIES LIKELY ACROSS THE OUTER WATERS. A STRONGER STORM SYSTEM WILL MOVE INTO THE AREA THIS WEEKEND INCREASING SOUTHERLY WINDS WITH GUSTS TO NEAR GALE FORCE ACROSS THE OUTER WATERS SATURDAY. SHORT PERIOD SEAS WILL INCREASE THIS WEEKEND AND SMALL CRAFT ADVISORIES ARE LIKELY ACROSS ALL THE WATERS SATURDAY AND SUNDAY. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 5, 5:31 AM PST, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 531 AM PST WED FEB 5 2014 CAZ001-002-061345- REDWOOD COAST-MENDOCINO COAST- 531 AM PST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. RAINFALL AMOUNTS OVER THE WEEKEND MAY RANGE FROM 2 TO 4 INCHES OVER MOST OF OUR AREA WITH LOCALLY GREATER THAN 6 INCHES ACROSS SOUTHWEST FACING TERRAIN. GUSTY SOUTHERLY WINDS ARE ALSO LIKELY THIS WEEKEND...PARTICULARLY AFFECTING COASTAL HEADLANDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-004-076-061345- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 531 AM PST WED FEB 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL MOUNTAIN SNOWS WILL BEGIN THIS EVENING WITH SNOW LEVELS AT ABOUT 3000 FEET ACROSS EASTERN DEL NORTE COUNTY AND AROUND 3500 FEET ACROSS THE TRINITY ALPS AND YOLLA BOLLYS. SNOW LEVELS WILL SLOWLY FALL THROUGH THE NIGHT WITH ACCUMULATIONS OF AROUND ONE INCH BY DAYBREAK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ADDITIONAL SNOWFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE ABOVE 2500 FT THROUGH FRIDAY. MUCH MORE SIGNIFICANT PRECIPITATION IS EXPECTED OVER THE WEEKEND. RAINFALL AMOUNTS OVER THE WEEKEND WILL RANGE FROM 2 TO 3 INCHES ACROSS MOST OF THE AREA WITH LOCALLY 4 TO 6 INCHES ACROSS THE SOUTHWEST FACING TERRAIN. OVER THE WEEKEND...SNOWFALL TOTALS FOR THE HIGHEST ELEVATIONS MAY EXCEED ONE FOOT. RESIDENTS SHOULD STAY TUNED TO THE LATEST FORECASTS FOR UPDATES ON THIS DEVELOPING SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
Nearby
Winter Storm Watches in California, 2014Every winter storm watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.